Alert archive / West Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 146, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 29, 2012, 7:49 PM EDT for 4 counties in West Virginia. It was in force for 71 min. 19 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2012, 7:49 PM EDT (23:49 UTC)
- Expired
- Jun 29, 2012, 9:00 PM EDT
- In force
- 71 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Greenbrier County, WV, Mercer County, WV, Monroe County, WV, Summers County, WV
The radar
The Roanoke radar (KFCX), 91 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 7:55 PM EDT | TSTM WND DMG | 5 Nne Lewisburg, WV | A FEW LARGE TREES WERE BLOWN DOWN ALONG HWY 219. |
| Jun 29, 7:55 PM EDT | TSTM WND GST 60 | 5 Nne Lewisburg, WV | THIS WIND GUST WAS MEASURED WITH HOME WEATHER EQUIPMENT. |
| Jun 29, 8:01 PM EDT | TSTM WND DMG | Rupert, WV | SEVERAL TREES BLOWN DOWN ON ANJEAN ROAD...U.S. HIGHWAY 60...AND ROUTE 20. |
| Jun 29, 8:07 PM EDT | TSTM WND DMG | Ghent, WV | LARGE BRANCHES BROKEN. EVENT OCCURRED BETWEEN 752 PM |
| Jun 29, 8:10 PM EDT | TSTM WND DMG | 2 Ne Talcott, WV | STRONG WINDS CAUSED MINOR DAMAGE TO A HOME...WITH ROOF SHINGLES BLOWN DOWN AND PORCH SCREENS BLOWN IN. A LARGE LIMB WAS BLOWN OUT OF A NEARBY TREE. |
| Jun 29, 8:10 PM EDT | TSTM WND DMG | Hinton, WV | NUMEROUS TREES DOWN ACROSS THE COUNTY. MOST COUNTY ROADS EXPERIECED TREES BLOWN ACROSS THEM. ONE CHURCH IN HINTON HAD A PORTION OF ITS ROOF PEELED OFF FROM THUNDERSTORM WINDS. AT LEAST SIX HOMES HAD TREES FALL ON THEM AND AT LEAST SIX VEHICLES WERE DAMAGED BY |
| Jun 29, 8:16 PM EDT | TSTM WND DMG | 3 Se Renick, WV | STRUCTURAL DAMAGE TO SPOTTERS HOUSE...AND MULTIPLE 85-FOOT HIGH WHITE BIRCH TREES DOWN |
| Jun 29, 8:18 PM EDT | TSTM WND DMG | Union, WV | IN MONROE CONTY...HUNDREDS OF TREES BLOWN DOWN...POWER LINES BLOWN DOWN. WORST DAMAGE OCCURRED NORTH AND WEST OF UNION. SEVERAL VEHICLES WERE DAMAGED BY FALLING TREES. IN LINDSIDE...ONE PERSON SUSTAINED SCRAPES AND BRUISES WHEN A TREE FELL ON THE VEHICLE THEY |
| Jun 29, 8:20 PM EDT | TSTM WND DMG | Alderson, WV | DAMAGE TO A TIN ROOF, TREE BRANCHES 4 TO 6 INCHES IN DIAMETER DOWN IN ALDERSON. |
| Jun 29, 8:25 PM EDT | TSTM WND DMG | 1 S Athens, WV | TREE DOWN ON HOUSE AT BLAZER PLACE AND SOUTH STATE STREET. |
| Jun 29, 8:25 PM EDT | TSTM WND DMG | 4 S Camp Creek, WV | 3 TREES WERE BLOWN DOWN CROSSING GARDNER ROAD. |
| Jun 29, 8:25 PM EDT | TSTM WND DMG | Wnw Athens, WV | TREE DOWN ON POWER LINE ON W. VERMILLION STREET |
| Jun 29, 8:26 PM EDT | TSTM WND DMG | 5 Sse Camp Creek, WV | TREES DOWN AT EADS MILL ROAD AT MERCER SPRINGS ROAD. |
| Jun 29, 8:26 PM EDT | TSTM WND DMG | 5 Sse Camp Creek, WV | TREES DOWN AT MERCER SPRINGS ROAD AND OLD SPRINGS ROAD. |
| Jun 29, 8:26 PM EDT | TSTM WND DMG | Nw Athens, WV | TREES DOWN ON WEST BROADWAY STREET AND EAST BROADWAY STREET. |
| Jun 29, 8:27 PM EDT | TSTM WND DMG | 3 Ne Princeton, WV | TREES DOWN ON EADS MILL ROAD AND OLD ATHENS ROAD. |
| Jun 29, 8:35 PM EDT | TSTM WND DMG | 4 Nne Pipestem, WV | SEVERAL LARGE TREES AND POWER LINES DOWN. RT 18 IS BLOCKED. |
| Jun 29, 8:35 PM EDT | TSTM WND DMG | Princeton, WV | LARGE ELM TREE DOWN ON UNION DRIVE. |
| Jun 29, 8:35 PM EDT | TSTM WND GST 58 | 5 Nne Lewisburg, WV | WIND GUST MEASURED AT THE GREENBRIER VALLEY AIRPORT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 21 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 6:34 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.8 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 238 J/kg
- Mixed-layer CIN
- -630 J/kg
- Mixed-layer LCL
- 1902 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
022
WUUS51 KRNK 292349
SVRRNK
WVC025-055-063-089-300100-
/O.NEW.KRNK.SV.W.0146.120629T2349Z-120630T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
749 PM EDT FRI JUN 29 2012
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GREENBRIER COUNTY IN WEST VIRGINIA...
MERCER COUNTY IN WEST VIRGINIA...
MONROE COUNTY IN WEST VIRGINIA...
SUMMERS COUNTY IN WEST VIRGINIA...
* UNTIL 900 PM EDT
* AT 746 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF
80 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9
MILES SOUTHEAST OF SUTTON TO MADISON...OR ALONG A LINE EXTENDING
FROM 11 MILES NORTHWEST OF WEBSTER SPRINGS TO 13 MILES NORTHEAST
OF LOGAN...AND MOVING SOUTHEAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
BLUEFIELD... PRINCETON...
LEWISBURG... HINTON...
WHITE SULPHUR SPRINGS... RONCEVERTE...
CAMP CREEK... PIPESTEM...
ALDERSON... RUPERT...
UNION... SANDSTONE...
MATOAKA... NEOLA...
RENICK... MERCER COUNTY AIRPORT...
CERES... KEGLEY...
SPANISHBURG... LEWISBURG AIRPORT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE
ACROSS CENTRAL WEST VIRGINIA. THIS IS AN EXTREMELY DANGEROUS
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE.
&&
LAT...LON 3805 8027 3806 7996 3753 8044 3741 8080
3743 8086 3738 8088 3725 8124 3736 8135
3742 8128 3746 8131 3771 8097 3768 8088
3782 8094 3787 8075 3806 8080 3810 8088
3808 8071 3827 8044
TIME...MOT...LOC 2346Z 303DEG 51KT 3857 8058 3797 8180
$$
JH2 follow-up statements
742
WWUS51 KRNK 300029
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
829 PM EDT FRI JUN 29 2012
WVC025-055-063-089-300100-
/O.CON.KRNK.SV.W.0146.000000T0000Z-120630T0100Z/
MERCER WV-SUMMERS WV-GREENBRIER WV-MONROE WV-
829 PM EDT FRI JUN 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM
EDT FOR
MERCER...SUMMERS...GREENBRIER AND MONROE COUNTIES...
AT 825 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE
WINDS IN EXCESS OF 80 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTH OF MARLINTON TO WENONAH...MOVING
SOUTHEAST AT 75 MPH.
LOCATIONS IMPACTED INCLUDE...
BLUEFIELD... PRINCETON...
LEWISBURG... HINTON...
WHITE SULPHUR SPRINGS... RONCEVERTE...
CAMP CREEK... PIPESTEM...
ALDERSON... RUPERT...
UNION... SANDSTONE...
MATOAKA... NEOLA...
RENICK... MERCER COUNTY AIRPORT...
CERES... KEGLEY...
SPANISHBURG... LEWISBURG AIRPORT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND
SIGNIFICANT DAMAGE TO PROPERTY. MOVE TO A BASEMENT OR TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY SHELTER NOW.
EVACUATE MOBILE HOMES AND MOVE INSIDE A STURDIER STRUCTURE. IF
NONE IS AVAILABLE SEEK SHELTER IN A DITCH OR OTHER LOW SPOT AND
COVER YOUR HEAD.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE
ACROSS GREENBRIER COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE.
&&
LAT...LON 3805 8027 3806 7996 3753 8044 3741 8080
3743 8086 3738 8088 3725 8124 3736 8135
3742 8128 3746 8131 3771 8097 3768 8088
3782 8094 3787 8075 3806 8080 3810 8088
3808 8071 3827 8044
TIME...MOT...LOC 0025Z 325DEG 66KT 3811 8004 3752 8126
$$
JH155
WWUS51 KRNK 300054
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
854 PM EDT FRI JUN 29 2012
WVC055-025-063-089-300102-
/O.EXP.KRNK.SV.W.0146.000000T0000Z-120630T0100Z/
ALLEGHANY VA-MERCER WV-SUMMERS WV-GREENBRIER WV-MONROE WV-
854 PM EDT FRI JUN 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR
EXTREME NORTHWESTERN ALLEGHANY COUNTY IN
VIRGINIA...MERCER...SUMMERS...GREENBRIER
AND MONROE COUNTIES IN WEST VIRGINIA WILL
EXPIRE AT 900 PM EDT...
THE LEADING EDGE OF THE LINE OF STORMS AND VERY STRONG WINDS WHICH
PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE LIMITS...AND
ARE EXITING THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED
TO EXPIRE. HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.
LAT...LON 3805 8027 3806 7996 3753 8044 3741 8080
3743 8086 3738 8088 3725 8124 3736 8135
3742 8128 3746 8131 3771 8097 3768 8088
3782 8094 3787 8075 3806 8080 3810 8088
3808 8071 3827 8044
TIME...MOT...LOC 0052Z 303DEG 51KT 3811 8004 3752 8126
$$
JHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 7:45 PM EDT, 4 minutes earlier.
Area forecast discussion, Jun 29, 7:45 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
745 PM EDT FRI JUN 29 2012
.SYNOPSIS...
A LARGE RIDGE OF HIGH PRESSURE ALOFT WILL BUILD EAST TOWARD THE
MID APPALACHIAN AND MID ATLANTIC REGION INTO THE WEEKEND
..BRINGING RECORD HEAT TO THE REGION.
&&
.NEAR TERM /THROUGH SATURDAY/...
AS OF 555 PM EDT FRIDAY...
SENT A QUICK UPDATE TO INCLUDE MORE POPS ACROSS THE NW AHEAD OF
THE APPROACHING FAST MOVING MCS THAT IS ALREADY NEARING THE OHIO
RIVER ATTM. SOME POTENTIAL FOR THIS SYSTEM TO AT LEAST MAKE IT
ACROSS THE MOUNTAINS AS IT DIVES MORE TO THE SOUTH/SE OVER THE
NEXT COUPLE OF HOURS SO POPS MAY NEED TO GO HIGHER SHORTLY. ALSO
INCLUDED STRONG WIND MENTION WHERE STORMS MAY IMPACT ESPCLY ACROSS
THE NW.
PREVIOUS DISCUSSION AS OF 400 PM EDT FRIDAY...
HEAT ADVISORIES CONTINUE UNTIL 8 PM THIS EVENING.
HEAT ADVISORIES AND EXCESSIVE HEAT WARNINGS POSTED FOR
2 PM TO 8 PM EDT SATURDAY.
CHECK LATEST PNS AND RER REGARDING POSSIBLE RECORDS AND CLIMATE
INFO ON HEAT.
UPPER RIDGE WILL MOVE EAST TONIGHT INTO SATURDAY RESULTING IN
RECORD WARMTH ACROSS OUR AREA. AN IMPRESSIVE MCS LOCATED ACROSS
INDIANA AND OHIO WILL MOVE SOUTHEAST TONIGHT. INCREASED POPS
FOR TONIGHT MAINLY ACROSS THE NORTHWEST. STRONG TO SEVERE
THUNDERSTORMS ARE POSSIBLE IF THUNDERSTORMS COMPLEX MAINTAINS
IT STRENGTH. THE MAIN THREAT IS STRONG WINDS AND HAIL. LEANED
TOWARDS WARMER NAM MOS AND LOCALLY DERIVED MOS FOR LOWS TONIGHT.
LOWS WILL RANGE FROM THE MID 60S IN THE COLDER MOUNTAIN VALLEYS
TO THE MID 70S IN THE SOUTHEAST. HOT AND HUMID WEATHER WITH
ISOLATED TO SCATTERED COOLING THUNDERSTORMS. ONCE AGAIN THERE IS
THE POTENTIAL FOR SOME OF THE THUNDERSTORMS TO BE STRONG TO
SEVERE SATURDAY. HIGHS SATURDAY WILL RANGE FROM THE MID 90S IN THE
MOUNTAINS TO AROUND 105 IN THE SOUTHEAST.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
AS OF 400 PM EDT FRIDAY...
LONG STORY SHORT..NOT MUCH CHANGE EXPECTED. WHAT CAN FAIRLY BE
DESCRIBED AS INCREDIBLE HEAT DOME CONTINUES TO HOLD IN PLACE ACROSS
THE CENTRAL AND EASTERN CONUS THROUGH THE SHORT RANGE PERIOD. NEARLY
UNPRECEDENTED H85 TEMPS RANGE FROM 22C TO 26C THROUGH THE PERIOD
OFFERING NEXT TO NOTHING IN THE WAY OF COOLING. HEAT ADVISORY
CRITERIA (105F+) LOOKS FAIRLY CERTAIN ACROSS THE PIEDMONT ON
SUNDAY BUT ELECTED NOT TO PUT AN EXCESSIVE HEAT WATCH OUT SINCE
ADVISORIES/WARNINGS ALREADY IN EFFECT FOR PARTS OF THE AREA TOMORROW.
MODELS ALL OVER THE PLACE WITH POSSIBLE MCS ACTIVITY IN THE
PREVAILING NORTHWEST FLOW. 12Z NAM12 BRINGS CLUSTER OF STORMS
SOUTHEAST ACRS THE CWA ON SUNDAY AFTERNOON WHILE 12Z GFS SHOWS ONE
12 HOURS EARLIER BUT THESE TYPE SYSTEMS ARE NOTORIOUSLY DIFFICULT
FOR MODELS TO HANDLE AND JUST LEFT SLIGHT CHANCE POPS IN THE GRIDS
FOR NOW. OBVIOUSLY CLOUDS FROM ANY ACTIVITY THAT DEVELOPS COULD PLAY
HAVOC WITH HIGH TEMP FORECASTS. GENERALLY HAVE 100F+ TEMPS IN THE
PIEDMONT AND ROANOKE VALLEYS FOR HIGHS AND MID-90S ACROSS THE
MOUNTAINS. NUMEROUS HIGH TEMPERATURE RECORDS COULD AGAIN BE
THREATENED. REFER TO PUBLIC INFORMATION STATEMENT (WBCPNSRNK)
ISSUED EARLIER TODAY FOR DETAILS. WENT A LITTLE LOWER FOR HIGHS
ON MONDAY AS HEIGHT/THICKNESSES DROP SLIGHTLY BUT IT WILL REMAIN
VERY HOT AND THAT WOULD BE DAY 4 OF THIS HEAT WAVE. PROLONGED HEAT
EVEN AT MARGINALLY LOWER VALUES CAN PRESENT A PUBLIC HEALTH THREAT.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
AS OF 400 PM EDT FRIDAY...
EXTENDED PERIOD IS MORE (NOT OR LESS) A BROKEN RECORD AS THE HEAT IS
EXPECTED TO CONTINUE. PRIMARY FORECAST QUESTIONS REVOLVE AROUND THE
POSITION AND AMPLITUDE OF THE UPPER RIDGE AND THE CHANCES FOR
RETROGRESSION TOWARD THE HIGH PLAINS OPENING THE POSSIBILITY FOR
FALLING HEIGHTS OVER THE NORTHEASTERN QUADRANT OF THE U.S TO BACK
DOWN INTO THE FORECAST AREA. H5 HEIGHTS REMAIN VERY HIGH GENERALLY
588-592 DM BUT MY MID- TO LATE WEEK COULD SEE SOME COOLING DUE TO
LOWERING HEIGHTS. BESIDES THE ONGOING HEAT THE OTHER FORECAST
ELEMENT OF CONCERN IS WITH THE PERISTENT CHANCE FOR NORTHWEST FLOW
MESOSCALE SYSTEMS. A QUASI-STATIONARY BOUNDARY LIKELY TO SET UP
SOMEWHERE IN THE MID-ATLANTIC REGION DURING THE MID-WEEK PERIOD
DIVIDING THE EXTREME HEAT OVER THE SOUTHWEST FROM THE SOMEWHAT
COOLER AIR OVER THE NORTHEAST. UPPER AIR DISTURBANCES ARE LIKELY
TO TRACK CLOSE TO THIS BOUNDARY ALTHOUGH THE EXACT TIMING ON SUCH
SYSTEMS AT THIS TIME RANGE WILL BE NEXT TO IMPOSSIBLE. MAINTAINED
EITHER SLIGHT OR CHANCE POPS THROUGH MUCH OF THE WEEK TO ACCOUNT
FOR THIS POSSIBILITY.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
AS OF 740 PM EDT FRIDAY...
MAIN CONCERN FOR THE 30/00Z TAF PERIOD WILL BE THE MASSIVE
THUNDERSTORM COMPLEX MOVING ACROSS WEST VIRGINIA THIS
EVENING...WHICH WILL MAKE A DIRECT HIT ACROSS OUR AREA. THIS LINE
WILL ENTER THE LWB AND BLF AREA AROUND 30/00Z...AND THEN PASS
ALONG A BCB...ROA...LYH LINE AROUND 30/01Z TO 02Z TIMEFRAME...
BEFORE MOVING ON TO DAN IN THE 30/02Z TO 04Z TIME FRAME. HAVE
HEARD MULTIPLE REPORTS OF 60 AND 70 KT WIND GUSTS ALONG THIS
LINE...AND GIVEN THE LARGE AMOUNTS OF INSTABILITY ACROSS OUR
AREA...DO NOT THINK WE WILL SEE THESE STRONG WINDS DIMINISH MUCH
BY THE TIME THEY PASS DAN. IN ADDITION TO STRONG WINDS...EXPECT
VERY HEAVY RAIN ALONG THE LINE...REDUCING VISIBILITIES TO LESS
THAN A HALF MILE FOR EXTENDED PERIODS OF TIME.
ONCE THE SYSTEM MOVES AWAY LATE THIS EVENING...SKIES WILL GRADUALLY
CLEAR. MAY SEE AREAS OF FOG DEVELOP DUE TO WET SOILS...WHERE
VISIBILITIES CAN FALL TO HALF MILE OR LESS. HAVE ENTERED THIS IN
FOR LWB...AND NOT QUITE AS LOW FOR BCB.
THE UPPER RIDGE WILL REMAIN OVER THE AREA FOR MUCH OF THE
WEEKEND...BUT SLOWLY WEAKEN BY EARLY NEXT WEEK ALLOWING FOR
MOISTURE TO INCREASE ALONG WITH THE THREAT OF BRIEF SUB-VFR IN
SCATTERED CONVECTION SATURDAY INTO WEDNESDAY.
&&
.CLIMATE...
RECORD HIGHS:
FRIDAY SATURDAY
BLACKSBURG 92/1966 92/1966
BLUEFIELD 86/1991 88/1969
DANVILLE 100/1986 103/1959
LYNCHBURG 104/1934 103/1936
ROANOKE 101/1934 104/1936
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...EXCESSIVE HEAT WARNING FROM 2 PM TO 8 PM EDT SATURDAY FOR
VAZ047-058-059.
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR VAZ022>024-
033>035-043>047-058-059.
HEAT ADVISORY FROM 2 PM TO 8 PM EDT SATURDAY FOR VAZ022>024-
032>035-043>046.
NC...EXCESSIVE HEAT WARNING FROM 2 PM TO 8 PM EDT SATURDAY FOR
NCZ006.
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ004>006-020.
HEAT ADVISORY FROM 2 PM TO 8 PM EDT SATURDAY FOR NCZ003>005-
019-020.
WV...NONE.
&&
SYNOPSIS...PH
NEAR TERM...JH/KK/PH
SHORT TERM...PC
LONG TERM...PC/WERT
AVIATION...NF
CLIMATE...Hazardous weather outlook, Jun 29, 6:38 PM EDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 638 PM EDT FRI JUN 29 2012 VAZ032-302245- PATRICK- 638 PM EDT FRI JUN 29 2012 ...SEVERE THUNDERSTORM WATCH 438 IN EFFECT UNTIL 1 AM EDT SATURDAY... ...HEAT ADVISORY IN EFFECT FROM 2 PM TO 8 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. TEMPERATURES AROUND 100 DEGREES AND MODERATE HUMIDITY LEVELS WILL CREATE HEAT INDEX VALUES FROM 100 TO 105 THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. A PROLONGED PERIOD OF HOT TEMPERATURES ARE EXPECTED FROM THE END OF THE WEEK INTO EARLY NEXT WEEK. TEMPERATURES IN THE 90S TO AROUND 100 WILL BE POSSIBLE EACH AFTERNOON FROM SATURDAY THROUGH WEDNESDAY...WITH HEAT INDEX VALUES BETWEEN 100 AND 105. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003-019-302245- SURRY-WILKES- 638 PM EDT FRI JUN 29 2012 ...HEAT ADVISORY IN EFFECT FROM 2 PM TO 8 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA AND NORTHWEST NORTH CAROLINA. .DAY ONE...TONIGHT. TEMPERATURES AROUND 100 DEGREES AND MODERATE HUMIDITY LEVELS WILL CREATE HEAT INDEX VALUES FROM 100 TO 105 THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. A PROLONGED PERIOD OF HOT TEMPERATURES ARE EXPECTED FROM THE END OF THE WEEK INTO EARLY NEXT WEEK. TEMPERATURES IN THE 90S TO AROUND 100 WILL BE POSSIBLE EACH AFTERNOON FROM SATURDAY THROUGH WEDNESDAY...WITH HEAT INDEX VALUES BETWEEN 100 AND 105. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-VAZ009-012-015-016-302245- ASHE-ALLEGHANY NC-WATAUGA-SMYTH-WYTHE-GRAYSON-CARROLL- 638 PM EDT FRI JUN 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT. A FAST MOVING LINE OF STRONG TO SEVERE THUNDERSTORMS CONTAINING STRONG OR DAMAGING WINDS MAY IMPACT THE AREA BETWEEN SUNSET AND MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ007-010-011-013-014-017-018-WVZ042-044-302245- TAZEWELL-BLAND-GILES-PULASKI-MONTGOMERY-FLOYD-CRAIG-MERCER-MONROE- 638 PM EDT FRI JUN 29 2012 ...SEVERE THUNDERSTORM WATCH 438 IN EFFECT UNTIL 1 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. A FAST MOVING LINE OF STRONG TO SEVERE THUNDERSTORMS CONTAINING STRONG OR DAMAGING WINDS MAY IMPACT THE AREA BETWEEN SUNSET AND MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ019-020-WVZ043-045-302245- ALLEGHANY VA-BATH-SUMMERS-GREENBRIER- 638 PM EDT FRI JUN 29 2012 ...SEVERE THUNDERSTORM WATCH 438 IN EFFECT UNTIL 1 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. A FAST MOVING LINE OF SEVERE THUNDERSTORMS CONTAINING DAMAGING WINDS MAY IMPACT THE AREA THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A FEW THUNDERSTORMS ON SATURDAY AFTERNOON AND SATURDAY EVENING COULD BE SEVERE...WITH THE MAIN THREAT DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ047-058-059-302245- BUCKINGHAM-HALIFAX-CHARLOTTE- 638 PM EDT FRI JUN 29 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 438 IN EFFECT UNTIL 1 AM EDT SATURDAY... ...EXCESSIVE HEAT WARNING IN EFFECT FROM 2 PM TO 8 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. TEMPERATURES AROUND 100 DEGREES AND MODERATE HUMIDITY LEVELS WILL CREATE HEAT INDEX VALUES FROM 100 TO 105 THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. A PROLONGED PERIOD OF HOT TEMPERATURES ARE EXPECTED TO CONTINUE INTO EARLY NEXT WEEK. TEMPERATURES COULD APPROACH TRIPLE DIGITS IN THE PIEDMONT EACH AFTERNOON FROM SATURDAY THROUGH WEDNESDAY ...WITH HEAT INDEX VALUES APPROACHING 111 DEGREES AT TIMES DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ035-043>046-302245- AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX- 638 PM EDT FRI JUN 29 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 438 IN EFFECT UNTIL 1 AM EDT SATURDAY... ...HEAT ADVISORY IN EFFECT FROM 2 PM TO 8 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. TEMPERATURES AROUND 100 DEGREES AND MODERATE HUMIDITY LEVELS WILL CREATE HEAT INDEX VALUES FROM 100 TO 105 THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. A PROLONGED PERIOD OF HOT TEMPERATURES ARE EXPECTED TO CONTINUE INTO EARLY NEXT WEEK. TEMPERATURES COULD APPROACH TRIPLE DIGITS IN THE PIEDMONT EACH AFTERNOON FROM SATURDAY THROUGH WEDNESDAY ...WITH HEAT INDEX VALUES APPROACHING 105 DEGREES AT TIMES DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004-005-020-302245- STOKES-ROCKINGHAM-YADKIN- 638 PM EDT FRI JUN 29 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 2 PM TO 8 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA AND NORTHWEST NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. TEMPERATURES AROUND 100 DEGREES AND MODERATE HUMIDITY LEVELS WILL CREATE HEAT INDEX VALUES FROM 100 TO 105 THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. A PROLONGED PERIOD OF HOT TEMPERATURES ARE EXPECTED TO CONTINUE INTO EARLY NEXT WEEK. TEMPERATURES COULD APPROACH TRIPLE DIGITS IN THE PIEDMONT EACH AFTERNOON FROM SATURDAY THROUGH WEDNESDAY ...WITH HEAT INDEX VALUES APPROACHING 105 DEGREES AT TIMES DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ006-302245- CASWELL- 638 PM EDT FRI JUN 29 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...EXCESSIVE HEAT WARNING IN EFFECT FROM 2 PM TO 8 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. TEMPERATURES AROUND 100 DEGREES AND MODERATE HUMIDITY LEVELS WILL CREATE HEAT INDEX VALUES FROM 100 TO 105 THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. A PROLONGED PERIOD OF HOT TEMPERATURES ARE EXPECTED TO CONTINUE INTO EARLY NEXT WEEK. TEMPERATURES COULD APPROACH TRIPLE DIGITS IN THE PIEDMONT EACH AFTERNOON FROM SATURDAY THROUGH WEDNESDAY ...WITH HEAT INDEX VALUES APPROACHING 111 DEGREES AT TIMES DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ022>024-033-034-302245- ROANOKE-BOTETOURT-ROCKBRIDGE-FRANKLIN-BEDFORD- 638 PM EDT FRI JUN 29 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 438 IN EFFECT UNTIL 1 AM EDT SATURDAY... ...HEAT ADVISORY IN EFFECT FROM 2 PM TO 8 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. A FAST MOVING LINE OF STRONG TO SEVERE THUNDERSTORMS CONTAINING STRONG OR DAMAGING WINDS MAY IMPACT THE AREA BETWEEN SUNSET AND MIDNIGHT. TEMPERATURES AROUND 100 DEGREES AND MODERATE HUMIDITY LEVELS WILL CREATE HEAT INDEX VALUES FROM 100 TO 105 THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. A PROLONGED PERIOD OF HOT TEMPERATURES ARE EXPECTED FROM THE END OF THE WEEK INTO EARLY NEXT WEEK. TEMPERATURES IN THE 90S TO AROUND 100 WILL BE POSSIBLE EACH AFTERNOON FROM SATURDAY THROUGH WEDNESDAY...WITH HEAT INDEX VALUES BETWEEN 100 AND 105. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 29, 7:01 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
701 PM EDT FRI JUN 29 2012
WVZ042>045-292345-
MERCER WV-SUMMERS WV-GREENBRIER WV-MONROE WV-
701 PM EDT FRI JUN 29 2012
...THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A SPECIAL
WEATHER STATEMENT FOR
MERCER...SUMMERS...GREENBRIER AND
NORTHWESTERN MONROE COUNTIES UNTIL 745 PM EDT...
AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF STRONG THUNDERSTORMS OVER CENTRAL WEST
VIRGINIA THAT WILL MOVE INTO THE GREENBRIER VALLEY INCLUDING
THE REST OF SOUTHEAST WEST VIRGINIA AFTER 730 PM.
WIND GUSTS OF 50 MPH ARE STRONGER ARE EXPECTED WITH THESE STORMS.
THOSE ATTENDING ANY OUTSIDE ACTIVITIES THAT ARE IN THE PATH OF THESE
STORMS AND SHOULD PREPARE FOR IMMINENT DANGEROUS WEATHER CONDITIONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
SATURDAY MORNING FOR WEST CENTRAL VIRGINIA AND SOUTH CENTRAL WEST
VIRGINIA.
LAT...LON 3823 8036 3811 8036 3805 8027 3806 7999
3758 8044 3733 8109 3740 8133 3758 8119
3760 8108 3771 8097 3768 8088 3782 8094
3787 8075 3795 8081 3806 8080 3805 8086
3810 8088 3810 8088 3808 8071 3827 8044
TIME...MOT...LOC 2259Z 29DEG 7KT 3839 8099 3750 8099
JHThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:01 PM EDT | Special Weather Statement | RNK | Greenbrier, Mercer, Monroe, Summers | 44 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.